I had a stent fitted a week ago, & would like to hear other peoples experiences?

I am new to this site, although a regular on the Lupus UK & Vasculitis UK forums, due to other health issues. The doctors, & friends who have had this op, say I should feel more energetic for it. I've not experienced this, although my Lupus/vasculitis is very active at the moment, so this doesn't help. I do get restless, but my energy is soon expended.

It would be great to hear how other people have got on, & connect with those of you who have/are going through the same thing.

17 Replies

  • I have five stents. Do not notice to be more energetic. I am taking Plavix everyday and will take it for at least one year after their placement.

  • Hi,

    Are you under NHS?

    What secondary medications are you taking after yuor five stents?

  • I have had one stent for one month.I am on Brilanta,Telmisartan and Artova.I do not feel more energetic and I am trying to build my stamina starting with at least 5,30-minute brisk walks per week.I will be reviewing the situation with respect to the medication in a month.

  • i had a massive heart attack three weeks ago and got carted off to hospital where i received three stents straight away now i get very tired even after doing the littlest of things im told this is normal and will last for up to a year i have to have further tests ie nuclear to see if heart is damaged iv been on statins for over 35 years we should all take it easy now until we are fully recovered

  • Thanks everyone, this expected boost of energy seems like a bit of a myth! I suppose it depends on how much the heart has been damaged, as well as pre-existing health factors too.

    Has anyone had whooshing in the the ears, as if you can hear your blood pulsing? I am assuming this is due to increased blood flow due to the stent.

    I have my first cardiac re-hab appointment next week, so it will be interesting to hear what they say about both of the above points.

    Best wishes to all for a good recovery. X

  • Hi Roobarb

    I too am the proud owner of a shiny new stent -3 months ago. Like you I've heard you get an energy boost after- not so in my case unfortunately. I'm having a very difficult time with it all but I think it's all the drugs which I,m not reacting well too. I was put onto the 'gorilla 'statin Atorvasatin 85 mg, clopidogrel, losarten-high BP, aspirin, Bisopronol-beta blocker. I get up feeling like I've not slept all night and go back to bed a few hours later. Oddly i get the odd window when i feel better but doesn't last long. After 10 minutes of walking i want to sit down whereas before i could walk up hill and down dale for 2 hours.The GP has taken me off them all for a week and is going to re-introduce them one at a time to see which one is causing the problems. He says in his experience everyone reacts differently-my father is on the highest dose of Atorvastatin and has no problems. However, I have now been off them for a few days and still feel sick and tired! Can only hope things improve. Best of luck to you.

  • Hi Narooma

    Thank you for your reply. I find it so helpful to hear other peoples experiences.

    I was dreading all the meds I would have to go on post stent. I react badly to most oral meds, & have had to resort to injectable versions in the past when necessary. The doctors & consultants were understanding about this, & said there are some meds which can be withdrawn further down the line. But that initially it is worth persevering, as they help the stent heal. I am only 1 week in, & usually react badly to oral meds the same day. So I am counting myself very lucky, although wonder what may be to come.

    I 'like' the way you refer to Atorvastatin as the gorilla drug! I was told a lot of people react badly to this one, & there are alternatives to try if necessary. It sounds like your GP is very helpful & supportive. I hope you can find something to suit you better, & get back some quality of life. I would really like to be able to control my cholesterol levels through diet in the long term, if possible. Have you been given any advice on this?

    Enjoy your weekend. X

  • I obtained a drug eluting Orsario stent some 3 months ago. It is thought these are better and are more expensive. It will elute medication for 6 months against clogs. But they did not say what would happen when it stopped eluting. Does anyone have an idea?

  • The eluting stent sounds like the way to go in the future. Maybe they will check your levels, at this time & prescribe further meds accordingly? It would be interesting to know.

  • I will see my doctor in 6 months' time. But usually the angiography shows the situation best. He might decide to do it.

    This is very unpleasant. I have had 4 so far.

  • Hi roobarb,

    I had my stent fitted in 2006 aged 46yrs due to a blocked coronary artery causing angina. I have a strong family history of coronary artery disease, but don't let it worry me that much. I'm currently on 40mg simvastatin, 20mg perindropril and a daily aspirin, all which I seem OK with. The energy level is not that brilliant, though, and I do get tired with physical exertion. There is no doubt that the stent cured the angina and I was lucky that there was no heart muscle damage. I'm fairly philosophical about the whole thing - none of my family were particularly long lived, and I don't expect to be so either, although modern medicine is so good, you never know! I'm not particularly well behaved with regards to lifestyle, but am very active and manage all tasks normally. The stent was great and very interesting to watch on the table, so to speak! Don't worry about the meds too much, the statins are OK really, I think there is a lot of talk about SE's which is scary but not necessarily true. The aspirin daily is a definite must and studies show can protect against bowel cancer. I probably would have taken this anyway. Stress is jot helpful, although not easily avoided these days, just try to chill out when you can. Hope you do well and find your stent does the job for you.

    Regards, optom 301

  • Hi optom

    Thanks for your reply, & don't be concerned about worrying me. I have had a horrible disease called called lupus for many years, & have had to learn to live one day at a time because of this.

    So now I am learning all about cardio-vascular disease, too. I feel like I'm doing a medical degree at times! Like you, I find it helps to remain philosophical.

    What are SE's please? I am still familiarizing myself with abbreviations? And how are you you now, 7 years down the line from your stent fitting? Are your energy levels good, do you manage to work?

    Thanks for your time, Roobarb. X

  • Hi Roobarb,

    Good to hear from you. SE's is short for side effects, but there are plenty more abbreviations in this game I'm afraid! My stent has been OK and I f

    Guess I have been lucky not to have any particular problems with the meds. I do take omega3 supplements as I understand this to be helpful with the cholesterol levels and potential statin related problems. Might be worth considering. I am working full time, but do get tired although probably would anyway! Must say there are some odd chest sensations occasionally, not angina, but more of an awareness and need to rest then. Keep positive (main thing) and there's good info on this site.

    Bye for now.

  • I wish you both all the best! Keep fit!

  • You too, Krivda. X

  • Had a stent 2 weeks ago and feel fantastic. More energy than i have had for 10 years or more. Almost feel like running round the block. I am going for a fast uphill walk twice a day, whereas before i would walk along the flat and need to sit down for 30 mins when home.

  • I wonder how you getting on .i have had mine fitted some six weeks ago.i have been doing well till two days ago when I felt raised heart beat and short of breath ,went to hospital they did ECG which was fine but since every time I go upstairs I get this feeling and pressure on chest.please share your experience I am 51.

You may also like...